I Stopped Taking Vitamin D3 and My Tinnitus Got Quieter

Discussion in 'Success Stories' started by HearMe9131, Mar 26, 2021.

    1. HearMe9131

      HearMe9131 Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Antibiotics? Nsaids? Vitamin D?
      First, I have been dealing with numerous illnesses and injuries with many un-diagnosed such as autoimmune and G.I. issues for decades. I've had mild and infrequent tinnitus episodes for years or decades, but it became extremely acute and debilitating a little over 6 months ago after an onset of diverticulitis and requiring yet another course of antibiotics.

      I had already had diagnosed ear issues from previous auto accidents, the worst of which decades ago saddled me with BPPV, and at that time I was tested and advised by a neurologist that I had some mild to moderate hearing damage in both ears, which is odd because I continue to this day to hear things most people can't, and I don't feel any sound deprivation, if anything I experience more of a hyperacusis.

      Anyways, to get to the point. While searching exhaustively for diets and treatments for SIBO/IBS, somewhere I came across a statement that too much Vitamin D can be a cause or at the very least a trigger to exacerbate tinnitus.

      I have been taking 5000 mcg of D3 a day for quite awhile and sometimes by lack of recollection with all the supplements and meds that I take, I'm sure that I've occasionally taken my Vitamin D3 more than once a day. I believe I may have just done so a couple of days ago with a worse than usual flare up of my tinnitus.

      So I put the bottle where I couldn't get it and stopped taking it for the past couple of days and suddenly the tinnitus went down drastically.

      To be fair I realize that ups and downs with tinnitus are not uncommon, even within my own experience, and it may even be due to the addition of new supplements and diet (SIBO/SCD/Low-FODMAP) I've been using to combat new onset of SIBO/IBS symptoms, some of which are also supposed to aid with tinnitus, some of those being L-tryptophan, Boswellia and Ashwagandha for inflammation.

      It could all be a coincidence but I feel like the stopping of taking Vitamin D may be at least a part of the relief. I just thought this might help someone else. Peace and wellness to you all and stay strong.
       
      • Informative Informative x 2
    2. Lurius
      Wishful

      Lurius Member

      Location:
      Oslo, Norway
      Tinnitus Since:
      September 2018
      Cause of Tinnitus:
      Valsalva maneuver
      Hmm, I take some capsules with fish oil every day, supposedly good for the heart and the brain, they contain vitamin A, D and E. I think I will give it a rest for a little bit just to see what happens.
       
    3. RichieTheKid
      Question it

      RichieTheKid Member

      Tinnitus Since:
      2011
      Cause of Tinnitus:
      Many Different things
      Cod liver oil has vitamin D.

      "Vitamin D is concentrated in the liver of the fish and thus plentiful in cod liver oil, a time-honored source of vitamin D. Fish oil is made from the whole body of the fish and has an insignificant amount of vitamin D."
       
    4. lightning
      Amused

      lightning Member

      Tinnitus Since:
      Severe tinnitus since Dec 30 2019
      Cause of Tinnitus:
      Loud noise exposure
      I feel like my tinnitus is louder when I take D3, but I can't say for sure. It's an easy thing to experiment with at any rate.
       
      • Agree Agree x 1
    5. MindOverMatter

      MindOverMatter Member

      Location:
      Norway
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Unknown (possibly stress related, and later sound induced)
      Vitamin D and Omega-3 boost Serotonin levels which might increase tinnitus - just as some antidepressants elevate Serotonin levels as well. There are nerve cells in the brain that may become hyperactive when exposed to increased levels of serotonin. Which furthermore can raise anxiety levels and trigger tinnitus.
       
Loading...

Share This Page